Alert archive / Nebraska / Flash Flood Warnings in 2023
Flash Flood Warning 4, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at May 26, 2023, 3:08 AM MDT for Chase County, Nebraska. It was in force for 4 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2023, 3:08 AM MDT (09:08 UTC)
- Expired
- May 26, 2023, 7:30 AM MDT
- In force
- 4 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Chase County, NE
The radar
The Goodland radar (KGLD), 122 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 4:00 AM MDT | FLOOD | 2 Se Imperial, NE | HIGHWAY 6 SOUTHEAST OF IMPERIAL HAS WATER OVER THE ROADWAY AND IS CLOSED. |
| May 26, 4:00 AM MDT | FLOOD | 2 Se Imperial, NE | HIGHWAY 6 SOUTHEAST OF IMPERIAL HAS WATER OVER THE ROADWAY AND IS CLOSED. |
| May 26, 5:39 AM MDT | FLOOD | 10 Se Imperial, NE | HIGHWAY 61 SOUTHEAST OF IMPERIAL HAS WATER OVER THE ROADWAY AND IS CLOSED. |
| May 26, 5:39 AM MDT | FLOOD | 10 Se Imperial, NE | HIGHWAY 61 SOUTHEAST OF IMPERIAL HAS WATER OVER THE ROADWAY AND IS CLOSED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1238 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
294
WGUS53 KLBF 260908
FFWLBF
NEC029-261330-
/O.NEW.KLBF.FF.W.0004.230526T0908Z-230526T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service North Platte NE
308 AM MDT Fri May 26 2023
The National Weather Service in North Platte has issued a
* Flash Flood Warning for...
Southern Chase County in southwestern Nebraska...
* Until 730 AM MDT.
* At 308 AM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 2 inches of
rain have fallen. The expected rainfall rate is 1 to 2 inches in 1
hour. Additional rainfall amounts of 1 to 2 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Imperial, Wauneta, Lamar, Champion, Enders Reservoir State
Recreation Area, Enders, Crete, Chase, Wanamaker State Wildfire
Management Area, Church Grove Campground, Center Dam Campground
and Area A Campground.
This includes the following highways...
Highway 61 between mile markers 25 and 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4046 10204 4056 10204 4062 10189 4045 10135
4035 10135 4035 10179
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
Roberg1 follow-up statement
490
WGUS73 KLBF 261329
FFSLBF
Flash Flood Statement
National Weather Service North Platte NE
729 AM MDT Fri May 26 2023
NEC029-261339-
/O.EXP.KLBF.FF.W.0004.000000T0000Z-230526T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chase NE-
729 AM MDT Fri May 26 2023
...FLASH FLOOD WARNING AT 730 AM MDT THIS MORNING FOR SOUTHERN CHASE
COUNTY HAS BEEN REPLACED WITH A FLOOD WARNING...
LAT...LON 4046 10204 4056 10204 4062 10189 4045 10135
4035 10135 4035 10179
$$
MBSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at May 26, 2:40 AM MDT, 28 minutes earlier.
Area forecast discussion, May 26, 2:40 AM MDT, 28 minutes before
Area Forecast Discussion National Weather Service North Platte NE 340 AM CDT Fri May 26 2023 .SYNOPSIS... Issued at 340 AM CDT Fri May 26 2023 Key Messages: - Locally heavy rainfall will continue through mid morning for areas near and south of I80 with localized flooding possible. - Daily chances for showers and thunderstorms are forecast through Thursday of next week. SYNOPSIS... A mesoscale convective vortex (MCV) is currently located over far southwest Nebraska. Meanwhile a mid level disturbance continues to lift northeast from near Scottsbluff through Atwood Kansas. This is resulting in some excessive rainfall across Dundy and Chase County. As these features continue to lift northeast, locally heavy rainfall will continue for areas near and south of I80 through mid morning. && .SHORT TERM...(Today through Saturday) Issued at 340 AM CDT Fri May 26 2023 Locally heavy rainfall is underway across portions of southwest into west central Nebraska this morning with likely POPS. Due to the slow movement of the MCV and mid level disturbance, rainfall amounts from a quarter to half inch should be fairly widespread, with locally heavy rainfall from a inch or more possible. Areas east of Highway 183 are expected to remain mostly dry today. Breezy south southeast winds today with mainly cloudy skies. Highs will be coolest across the southwest and western Sandhills near 70 where cloudy skies and showers and a few thunderstorms will be the more persistent. Tonight through Saturday, an upper trough will remain in place across the Great Basin in the western U.S. as blocking upper ridge remains in place across the Great Lakes and Midwest. Southwest flow aloft will exist from the Front Range and High Plains. The 00Z CAMs forecast thunderstorms to develop along the Front Range of Wyoming and Colorado early this afternoon and will move eastward into the western panhandle and northeast Colorado by early evening. This activity is forecast to move into western Nebraska this evening and eventually weaken as they reach Highway 83 by midnight. Areas near and east of Highway 183 should once again remain dry. A marginal risk for excessive rainfall is forecast across the western Sandhills and Southwest. This will be dependent on how well the evening convection holds together. While lingering showers are possible across the west Saturday morning. Due to PWATS remaining near an inch, and mid level lapse rates near 7C/KM, afternoon development of isolated to scattered showers or storms is possible. Highs Saturday will be slightly warmer from near 75 to 80. Windy with a south southeast wind 20 to 30 mph. .LONG TERM...(Saturday night through Thursday) Issued at 340 AM CDT Fri May 26 2023 For the remainder of Memorial Day weekend, the Gulf moisture axis will remain in place across the Central High Plains...with PWATS from 1 to 1.20 inches through Sunday evening). Likely POPs across the west and southwest Saturday night, will mainly a slight chance Sunday morning, followed by a 30 to 50 percent chance Sunday afternoon and evening as a mid and upper level trough lifts through the Northern and Central Plains. There is a marginal Risk for severe storms Sunday afternoon and evening west of Highway 183. Memorial Day through Thursday of next week, an upper trough will continue to persist across the Western U.S. as the upper ridge becomes better established across the Central and Eastern U.S. With deep moisture still available across the Plains, daily chances for afternoon and evening thunderstorm. Highs in the low 80s Memorial Day (Monday) should warm into the mid 80s by Tuesday and Wednesday of next week. The threat for any severe storms should remain low, with heavy rain to main concern. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 107 AM CDT Fri May 26 2023 Scattered showers and embedded thunderstorms across southwest Nebraska will become more numerous over the next several hours. Majority of precipitation will remain across southwest Nebraska, impacting KLBF with periods of heavy rainfall, lightning, and reductions in visibility. KVTN may see an isolated shower or thunderstorm late this afternoon, but any impacts should be minimal. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Roberg SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Kulik
Hazardous weather outlook, May 25, 3:05 PM MDT, 12 hours 3 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 405 PM CDT Thu May 25 2023 NEZ004>010-022>029-035>038-056>059-069>071-094-262115- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 405 PM CDT Thu May 25 2023 /305 PM MDT Thu May 25 2023/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. Scattered showers and thunderstorms across southwestern into central Nebraska this evening into the overnight. Isolated showers and thunderstorms are possible across north central Nebraska, through the evening hours. The severe threat is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Persistent southerly winds will push moisture into the region over the next several days, resulting in periodic showers and thunderstorms. Some storms may be capable of producing locally heavy rainfall through Sunday. The severe threat remains low across much of the area with increased potential across the Panhandle on Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 1:02 AM MDT | Areal Flood Advisory | LBF | Chase | 5 hr |
| May 26, 3:41 AM MDT | Flash Flood Warning | LBF | Hayes | 7 hr |
| May 26, 5:25 AM MDT | River Flood Warning | LBF | Hayes | 37 hr |
| May 26, 5:27 AM MDT | River Flood Warning | LBF | Hayes | 37 hr |
| May 26, 7:29 AM MDT | Areal Flood Warning | LBF | Chase | 4 hr |
| May 26, 8:17 AM MDT | Areal Flood Warning | LBF | Frontier, Hayes | 3 hr |
| May 26, 11:00 AM MDT | Areal Flood Warning | LBF | Hayes | 2 hr |
| May 26, 12:30 PM MDT | Special Weather Statement | LBF | Frontier | 45 min |
| May 26, 1:42 PM MDT | Special Weather Statement | LBF | Frontier | 63 min |
Nearby
Flash Flood Warnings in Nebraska, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.